MAUDE Adverse Event Report: PHILIPS VOLCANO REFINITY CATHETER, SHORT TIP, 89900; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO REFINITY CATHETER, SHORT TIP, 89900; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89900
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 05/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.No information available.Attempts to obtain the information has not been successful.Not applicable for this device.Not applicable for this device.Device evaluation anticipated, but not yet begun.The health effect impact code (heic) field was intentionally left blank.A supplemental mdr to follow upon availability to enter code: (b)(4).(serious injury/ illness/ impairment).Do not apply to this submission.
 
Event or Problem Description
It was reported that during a coronary procedure inside the body while advancing to the mid rca, the manufacturer's catheter was loaded onto the non-manufacturer's's guide wire with no resistance noted.The catheter was turned on and at first displayed no image.On the angiogram, it did not appear that anything looked different.However, upon removal, the guide wire was wrapped/ entangled around the catheter.As a result, a small myocardial perforation was noted, but no stent was placed.The procedure was aborted and the patient was kept overnight for observation.The patient was ambulated and after a couple of hours of no chest pain, the patient was discharged home at the end of the day.This adverse event is being submitted because the patient experienced a perforation and required hospitalization.In addition, this product problem is being submitted because the manufacturer's catheter became entangled around the non-manufacturer's's guide wire and were removed as a unit.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).Blocks d9 & g3: the refinity catheter was returned for evaluation.Block h3: the refinity catheter was returned with a non manufacturer's 0.014" guide wire, but not intact.The refinity catheter was visually and microscopically inspected and found a tear at the guide wire exit port; however, this does not affect the functionality of the device.During functional testing, a 0.015¿ mandrel was inserted through the distal end of the catheter and came out of the guide wire exit port without any resistance.The non-manufacturer's guide wire was able to be inserted into the refinity catheter freely, with no resistance noted.Block h6: the probable cause of the reported guidewire movement issue could not be determined since the catheter passed the guide wire test.

Brand Name
REFINITY CATHETER, SHORT TIP, 89900
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key11905480
Report Number2939520-2021-00037
Device Sequence Number17248370
Product Code OBJ
UDI-Device Identifier00845225002831
UDI-Public(01)00845225002831(11)210324(17)230324(10)0302210628
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K160583
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2023
Device Model Number89900
Device Catalogue Number400-0200.273
Device Lot Number0302210628
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI: 0.014" PROWATER GUIDE WIRE; CORDIS: 8F BRITE TIP INTRODUCER SHEATH; MEDTRONIC: 8F LAUNCHER GUIDE CATHETER
Outcome Attributed to Adverse Event Hospitalization;
Patient Age68 YR
Patient Weight64